Alert archive / Pennsylvania / Flash Flood Warnings in 2007

Flash Flood Warning 18, NWS State College, PA

June 19, 2007Lycoming County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 19, 2007, 3:58 PM EDT for Lycoming County, Pennsylvania. It took effect at Jun 19, 2007, 4:04 PM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2007, 3:58 PM EDT (19:58 UTC)
In effect from
Jun 19, 2007, 4:04 PM EDT
Expired
Jun 19, 2007, 7:00 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Whole counties

County Lycoming County, PA

The radar

The State College radar (KCCX), 92 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
150 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1612 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCTP 192004
FFWCTP
PAC081-192300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
358 PM EDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 700 PM EDT...

* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER SOUTHEASTERN LYCOMING
  COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARBOURS...
  BIGGERTOWN...HUGHESVILLE...PICTURE ROCKS AND LAIRDSVILLE.

EXPECT RAPID RISES TO EXCEED BANKFUL ON MILL CREEK...ROARING 
RUN...BIG RUN AND MUNCY CREEK.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN

PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4126 7690 4115 7671 4126 7649 4135 7665
      4142 7677

$$

FORECASTER: JUNG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 12:41 PM EDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jun 19, 12:41 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1241 PM EDT TUE JUN 19 2007

.SYNOPSIS...
WARM AND HUMID AIR WILL CONTINUE FOR ONE MORE DAY AS A COLD FRONT
APPROACHES THE REGION. SHOWERS AND A FEW STRONG THUNDERSTORMS WILL
CROSS THE ARE LATER THIS AFTERNOON AND OVERNIGHT. LESS HUMID AIR
RETURNS WEDNESDAY INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM THIS EVENING.

UPDATE TO ZONES AND HWO TO INCLUDE SEVERE THUNDERSTORM WATCH OVER
THE NORTHERN HALF OF CWA. WATCH IN EFFECT UNTIL 9 PM. TEMPS
CONTINUE TO RISE WITH SUN OVER MOST OF STATE...EVEN AREAS OVER
EASTERN PA WITH CLOUDS HAVE BREAKS ON VISIBLE SATELLITE.
ADDITIONAL HEATING WITH CURRENT DEW POINTS AND DYNAMICS ENTERING
FROM THE WEST WILL ALLOW THUNDERSTORMS TO DEVELOP TO SEVERE LEVELS
OVER THE NORTHERN HALF OF PA. THESE STORMS HAVE THE POTENTIAL TO
PRODUCE LARGE HAIL AND DAMAGING WINDS...IN ADDITION TO HEAVY
RAIN.

FRONT STILL HOVERING OVER CENTRAL PA LATE THIS MORNING WITH A FEW
SHOWERS AND THUNDERSTORMS IN EASTERN PA. CURRENT (15Z) OBS SHOW
TEMPS WARMING INTO THE LOWER 80S IN THE SOUTH AND UPPER 70S IN THE
NORTH. DEW POINTS ARE IN THE 60S STATE WIDE WITH THE HIGHEST
VALUES IN THE SOUTH-EAST QUADRANT WHERE MID TO UPPER 60S DEW
POINTS ARE BEING REPORTED. ARE EXPECTING MORE SHOWERS AND
THUNDERSTORMS TO DEVELOP IN THE AFTERNOON WITH HOT AND SOMEWHAT
UNSTABLE ATMOSPHERE.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... RAIN
FOR THE CRISPY LAWNS ARRIVES THIS AFTERNOON AS A FRONTAL BOUNDARY
APPROACHES FROM THE GREAT LAKES. MOIST AIR IN PLACE WITH DEWPOINTS
IN THE 60S ACROSS THE CWA. SUNSHINE WILL DESTABILIZE THE
ATMOSPHERE TODAY AND ALLOW FOR SCATTERED CONVECTION TO DEVELOP
DURING THE AFTERNOON ACROSS THE ENTIRE AREA. 32KM WRF INDICATES AN
AREA OF CONVECTION MOVING QUICKLY NORTH INTO WARREN COUNTY BEFORE
NOON. OTHERWISE ACTIVITY SHOULD DEVELOP AFTER NOON THROUGH FRONTAL
PASSAGE.

SLIGHT RISK FOR TODAY ACROSS THE CWA. EXTRAPOLATION OF CURRENT
FRONTAL LOCATION AND MOVEMENT...AS WELL AS MODEL
AGREEMENT...PLACES IT OVER WESTERN PA AROUND 22Z. BY 06Z/WED THE
FRONT WILL HAVE MOVED EAST OF THE AREA. BOTH THE NAM AND GFS
INDICATES A WEAK SHORT WAVE MOVING INTO SOUTHEAST PA OR RIGHT
ALONG THE BORDER. THIS MAY HELP FIRE CONVECTION ACROSS THAT AREA
EARLY THIS AFTERNOON.

THE 500 MB TROUGH LAGS THE FRONT UNTIL IT REACHES THE ATLANTIC
COAST TOMORROW MORNING SO THE BEST PARAMETERS FOR SEVERE WILL
REMAIN WELL TO THE NORTH. HOWEVER...WOULD NOT BE SURPRISED AS
STORMS OVER WESTERN PA LAST EVENING WERE ABLE TO DROP A FEW TREES
AND HAIL.

WITH THE 500 MB TROUGH LAGGING THE SURFACE FRONT...SHOWERS MAY
LINGER WEDNESDAY MORNING OVER THE CENTRAL AND EAST. ALL AREAS WILL
CLEAR OUT DURING THE DAY WEDNESDAY AS HIGH PRESSURE BUILDS IN.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
NO SIGNIFICANT CHANGES TO THE LONG TERM THINKING AGAIN TODAY. AT
THE BEGINNING OF THE PERIOD A STRONG NORTHERN STREAM TROF WILL BE
TEMPORALLY SQUASHING THE UPPER RIDGE THAT HAD BUILD OVER THE
EASTERN THIRD OF THE COUNTRY. SHOWERS AND THUNDERSTORMS SHOULD BE
ENDING QUICKLY BY WEDNESDAY MORNING AS SURFACE HIGH PRESSURE
MOVES OVER THE STATE.

FROM WEDNESDAY ON...SURFACE HIGH PRESSURE UNDER FLAT TO SLOWLY
BUILDING UPPER HEIGHTS WILL DOMINATE THE REMAINDER OF THE PERIOD.
THIS SHOULD SUPPORT MAINLY DRY CONDITIONS WITH ONLY ISOLATED
SHWR/TSTM ACTIVITY...AND TEMPERATURES WITHIN A FEW DEGREES OF
SEASONAL AVERAGES. SEVERAL SHORTWAVES LOOK TO BE PRESENT IN THE
UPPER FLOW AND MAY SERVE TO STIMULATE MORE THAN ISOLATED CONVECTIVE
ACTIVITY. AT THIS POINT...GUIDANCE SUGGESTS THAT A SIGNIFICANT
TROF WILL MOVE THROUGH THE FLOW ON SATURDAY. HAVE THUS INCREASED
POPS SATURDAY AND SATURDAY NIGHT TO CHANCE RANGE. MUCH OF THE
REST OF THE TIME KEPT POPS TO SLIGHT CHANCE OR LESS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
WDSPRD 3-5SM BR/HZ WITH SOME LCL IFR /2SM/ THIS MORNING SHOULD
SLOWLY MIX OUT ACROSS THE WESTERN AND CENTRAL TERMINALS AS SFC
DEWPOINTS REMAIN IN THE 60S. DEEP/STRONG LLVL INVERSION WILL KEEP
MVFR HZ LOCKED IN ACROSS THE LWR SUSQ VLY THROUGH AT LEAST NOON.
SCT-BKN MID LVL CLOUDS WILL BE ON THE INCREASE FROM WEST TO EAST
AHEAD OF COLD FRONT MOVG THROUGH THE OH VLY AND LWR GRT LKS.

LATEST MOS GUID BACKING OFF OF THE PROLONGED LOWERED /MVFR/ CONDS
THIS AFTN AND EVENING...FOCUSING MUCH OF THE CONVECTION WITH A
PRE-FRONTAL OR LEE-SIDE TROF THAT SETS UP JUST EAST OF THE SPINE
OF THE APPALACHIANS. GIVEN LACK OF A DISCERNIBLE KICKER SHORT WAVE
OR UPPER LEVEL DISTURBANCE...CONVECTIVE ACTIVITY MAY BE SLIGHTLY
MORE SCT IN NATURE WITH THE BULK OF THE PCPN AND LOWERED CIGS/VIS
ALONG OR BEHIND THE ACTUAL COLD FRONT...WHICH WILL NOT ARRIVE UNTL
LATE THIS EVENING. WILL TRIM BACK THE MVFR A TAD AND DECREASE
CONVECTIVE COVERAGE A BIT IN THE TAFS THIS PACKAGE...WHICH SEEMS
TO GO ALONG WITH THE LATEST MOS TRENDS.

CANNOT TOTALLY RULE OUT AN ISOLD TSRA BY THE EARLY AFTN INVOF
REMNANT QUASI-WARM FRONT. OTHERWISE...TIMING OF BEST TSRA
COVERAGE STILL LOOKS TO BE 19-01Z FROM BFD-MDT. A FEW STORMS MAY
BE SEVERE.

WOULD ANTICIPATE SOME POST-FRONTAL LOWER CIGS AND FOG AS HIGH
PRESSURE BEGINS TO BUILD IN FROM THE WEST CLOSER TO 12Z...ESP
ACROSS THE ERN TERMINALS WHERE -SHRA WILL LKLY LINGER THE LONGEST.

VFR SHOULD DOMINATE THROUGH THE END OF THE WEEK UNTL A MORE POTENT
UPPER LEVEL DISTURBANCE MOVES IN FOR SAT.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MARTIN/STEINBUGL
NEAR TERM...ONDREJIK/TYBURSKI
SHORT TERM...FITZGERALD/TYBURSKI
LONG TERM...GARTNER
AVIATION...STEINBUGL
Hazardous weather outlook, Jun 19, 3:15 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
315 PM EDT TUE JUN 19 2007

PAZ004>006-010>012-017>019-037-041-042-045-046-201915-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-
315 PM EDT TUE JUN 19 2007

...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH...IN EFFECT UNTIL 9 PM THIS EVENING. THUNDERSTORMS WILL
INCREASE IN COVERAGE THROUGH THE AFTERNOON AND INTO THE EVENING
HOURS ACROSS THE AREA WITH STORMS REACHING A MAXIMUM INTENSITY
DURING PEAK HEATING OR BETWEEN 2 AND 8 PM. DAMAGING WIND GUSTS AND
LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024>028-033>036-049>053-056>059-063>066-201915-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-
SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
315 PM EDT TUE JUN 19 2007

...SEVERE THUNDERSTORM WATCH 420 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH...IN EFFECT UNTIL 9 PM THIS EVENING. THUNDERSTORMS WILL
INCREASE IN COVERAGE THROUGH THE AFTERNOON AND INTO THE EVENING
HOURS ACROSS THE AREA WITH STORMS REACHING A MAXIMUM INTENSITY
DURING PEAK HEATING OR BETWEEN 2 AND 8 PM. DAMAGING WIND GUSTS AND
LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GARTNER/ONDREJIK

In the hours before

Local storm report, Jun 19, 2:37 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
237 PM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     5 NE WILLIAMSPORT       41.29N 76.95W
06/19/2007                   LYCOMING           PA   TRAINED SPOTTER

            NUMEROUS TREES DOWN AND MINOR STREET FLOODING NORTH OF
            WILLIAMSPORT.

&&

BENTLEY/HEAD
Local storm report, Jun 19, 2:39 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
239 PM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             1 N WILLIAMSPORT        41.25N 77.02W
06/19/2007  E0.75 INCH       LYCOMING           PA   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED IN GRAMPIAN HILLS 1.6 MILES
            NORTH OF WILLIAMSPORT.

&&

BENTLEY/HEAD

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:38 PM EDTSevere Thunderstorm WarningCTPPotter37 min
Jun 19, 1:55 PM EDTSevere Thunderstorm WarningCTPFulton35 min
Jun 19, 2:10 PM EDTSevere Thunderstorm WarningCTPLycoming65 min
Jun 19, 2:30 PM EDTSevere Thunderstorm WarningCTPHuntingdon45 min
Jun 19, 2:57 PM EDTSevere Thunderstorm WarningCTPSullivan48 min
Jun 19, 2:59 PM EDTSevere Thunderstorm WarningCTPHuntingdon, Juniata, Mifflin76 min
Jun 19, 3:02 PM EDTSevere Thunderstorm WarningCTPWarren58 min
Jun 19, 3:09 PM EDTSevere Thunderstorm WarningCTPBedford66 min
Jun 19, 3:11 PM EDTSevere Thunderstorm WarningCTPLycoming49 min
Jun 19, 3:34 PM EDTSevere Thunderstorm WarningCTPSnyder41 min
Jun 19, 4:06 PM EDTSevere Thunderstorm WarningCTPUnion24 min
Jun 19, 4:32 PM EDTSevere Thunderstorm WarningCTPLycoming, Northumberland58 min
Jun 19, 4:33 PM EDTSevere Thunderstorm WarningCTPSnyder27 min
Jun 19, 4:34 PM EDTSevere Thunderstorm WarningCTPFranklin41 min
Jun 19, 4:36 PM EDTSevere Thunderstorm WarningCTPCumberland54 min
Jun 19, 5:06 PM EDTTornado WarningCTPLycoming24 min
Jun 19, 5:20 PM EDTSevere Thunderstorm WarningCTPColumbia55 min
Jun 19, 5:26 PM EDTSevere Thunderstorm WarningCTPCumberland64 min
Jun 19, 5:30 PM EDTSevere Thunderstorm WarningCTPYork60 min
Jun 19, 5:35 PM EDTSevere Thunderstorm WarningCTPDauphin, Perry55 min
Jun 19, 6:07 PM EDTSevere Thunderstorm WarningCTPCentre, Huntingdon53 min
Jun 19, 6:14 PM EDTSevere Thunderstorm WarningCTPLebanon61 min
Jun 19, 6:22 PM EDTSevere Thunderstorm WarningCTPNorthumberland, Schuylkill83 min
Jun 19, 6:27 PM EDTSevere Thunderstorm WarningCTPDauphin, York63 min
Jun 19, 6:34 PM EDTSevere Thunderstorm WarningCTPLancaster86 min
Jun 19, 7:34 PM EDTSevere Thunderstorm WarningCTPClearfield56 min

Nearby

Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.